Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 10, 2017, 4:44 AM CDT for Bureau County, Putnam County, Illinois. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 4:44 AM CDT (09:44 UTC)
- Expired
- Apr 10, 2017, 4:56 AM CDT
- In force
- 12 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:45 AM CDT | TSTM WND DMG | Depue, IL | DELAYED REPORT, TREE DOWN ON ROUTE 29, TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
309
WUUS53 KDVN 100944
SVRDVN
ILC011-155-101015-
/O.NEW.KDVN.SV.W.0045.170410T0944Z-170410T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
444 AM CDT MON APR 10 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Putnam County in north central Illinois...
East central Bureau County in north central Illinois...
* Until 515 AM CDT
* At 444 AM CDT, a severe thunderstorm was located over DePue, or
near Hennepin, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hennepin, Spring Valley, DePue, Ladd, Dalzell, Bureau Junction,
Cherry, Seatonville, Hollowayville, Ottville and Spring Valley
Airport.
This includes Interstate 80 in Illinois between mile markers 66 and
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4126 8934 4135 8938 4145 8917 4129 8916
TIME...MOT...LOC 0944Z 240DEG 43KT 4132 8932
HAIL...1.00IN
WIND...60MPH
$$
082 follow-up statements
982
WWUS53 KDVN 100953
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
453 AM CDT MON APR 10 2017
ILC011-155-101015-
/O.CON.KDVN.SV.W.0045.000000T0000Z-170410T1015Z/
Putnam IL-Bureau IL-
453 AM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN PUTNAM AND EAST CENTRAL BUREAU COUNTIES...
At 453 AM CDT, a severe thunderstorm was located over Ladd, or near
Peru, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hennepin, Spring Valley, DePue, Ladd, Dalzell, Bureau Junction,
Cherry, Seatonville, Hollowayville, Ottville and Spring Valley
Airport.
This includes Interstate 80 in Illinois between mile markers 66 and
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4126 8934 4135 8938 4145 8917 4129 8916
TIME...MOT...LOC 0953Z 240DEG 43KT 4138 8919
HAIL...1.00IN
WIND...60MPH
$$
08334
WWUS53 KDVN 100956
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
456 AM CDT MON APR 10 2017
ILC011-155-101006-
/O.CAN.KDVN.SV.W.0045.000000T0000Z-170410T1015Z/
Putnam IL-Bureau IL-
456 AM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM AND EAST
CENTRAL BUREAU COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 4126 8934 4135 8938 4145 8917 4129 8916
TIME...MOT...LOC 0954Z 240DEG 43KT 4140 8913
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:43 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 10, 3:43 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Quad Cities IA IL 343 AM CDT Mon Apr 10 2017 .SHORT TERM...(Today and Tonight) ISSUED AT 322 AM CDT Mon Apr 10 2017 Will keep discussion short this morning with active weather ongoing. The main forecast issues are convective trends/ intensity/coverage in the near term and again this afternoon. Isolated large hail and strong wind gusts will continue during the early morning hours. Steep mid level lapse rates and MU CAPE over 2000 j/kg are supporting strong updrafts with isolated hail around golfball size. High resolution models indicate the convection will push east of the area after 7 am. Late this morning and afternoon, showers and storms are expected to fire along a cold front in eastern Iowa, then progress eastward through early evening. Steep mid level lapse rates and sufficient cape/shear point to more isolated large hail, especially along and east of the Mississippi River. Bufr forecast soundings also indicate steep low level lapse rates for a localized strong wind threat. Any lingering storms will end along the U.S. Highway 20 corridor by late evening. .LONG TERM...(Tuesday through Sunday) ISSUED AT 322 AM CDT Mon Apr 10 2017 The long term period will feature some periods of active weather with mainly above normal high temperatures in the 60s to low 70s. The first window for showers and storms will be Wednesday night into Thursday. Additional rounds of showers and thunderstorms are forecast for Friday into Saturday, and possibly again on Sunday. No significant hydro issues are expected for the rain through Thursday, but there is some potential for widespread heavy rain late this week. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) ISSUED AT 1141 PM CDT Sun Apr 9 2017 Generally VFR conditions with isolated storms and showers between 10/07Z and 10/10Z at MLI/BRL terminals are handled with tempo group of possible brief high end MVFR conditions. South winds of 10 to 20+ MPH with low level wind shear will shift to the west by 10/10Z with 10 to 20+ MPH gusts by late morning into the afternoon. There is a chance of showers and storms to redevelop Monday PM at MLI/BRL terminals which is handled as vicinity wording. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHORT TERM...RP Kinney LONG TERM...RP Kinney AVIATION...Nichols
Hazardous weather outlook, Apr 10, 4:29 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 429 AM CDT Mon Apr 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 429 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will continue along and east of the Mississippi River through daybreak. Isolated large hail around quarter size and wind gusts to 60 mph are possible. Storms will move east of the area by 8 am. Scattered thunderstorms will develop late this morning and afternoon in eastern Iowa, then spread eastward through early evening. Isolated large hail and wind gusts to 60 mph are possible with the most intense storms. Areas along and east of the Mississippi River are favored for isolated severe storms. The Rock River near Joslin is experiencing flooding. Please see the latest Flood Statement for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are possible Wednesday night into Thursday, and again Friday through Saturday. It is too early to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening, mainly along and east of the Mississippi River. RP Kinney
In the hours before
Local storm report, Apr 10, 4:03 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM HAIL HANOVER 42.25N 90.28W
04/10/2017 E1.00 INCH JO DAVIESS IL BROADCAST MEDIA
PUBLIC REPORT RELAYED BY BROADCAST MEDIA.
&&
RP KINNEYLocal storm report, Apr 10, 4:07 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 5 E MARTELLE 42.02N 91.26W
04/10/2017 E1.50 INCH JONES IA BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA. TIME ESTIMATED BY RADAR.
&&
RP KINNEYLocal storm report, Apr 10, 4:10 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM NON-TSTM WND GST KEOKUK AIRPORT 40.47N 91.43W
04/10/2017 M60 MPH LEE IA AWOS
FROM AWOS.
&&Local storm report, Apr 10, 4:11 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
411 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND GST KEOKUK AIRPORT 40.47N 91.43W
04/10/2017 E60.00 MPH LEE IA AWOS
FROM AWOS.
&&Local storm report, Apr 10, 4:12 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 AM HAIL FORT MADISON 40.62N 91.35W
04/10/2017 M1.00 INCH LEE IA TRAINED SPOTTER
&&
PETERSLocal storm report, Apr 10, 4:23 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM HAIL BURLINGTON 40.81N 91.12W
04/10/2017 M0.25 INCH DES MOINES IA TRAINED SPOTTER
&&
PETERSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:44 AM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 61 min |
| Apr 10, 2:45 AM CDT | Special Weather Statement | DVN | Stephenson | 30 min |
| Apr 10, 3:11 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 34 min |
| Apr 10, 3:30 AM CDT | Special Weather Statement | DVN | Stephenson | 45 min |
| Apr 10, 3:37 AM CDT | Special Weather Statement | DVN | Bureau | 23 min |
| Apr 10, 3:56 AM CDT | Special Weather Statement | DVN | Mercer | 34 min |
| Apr 10, 4:17 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 43 min |
| Apr 10, 5:06 AM CDT | Special Weather Statement | DVN | Putnam | 24 min |
| Apr 10, 10:56 AM CDT | Special Weather Statement | DVN | Warren | 19 min |
| Apr 10, 11:55 AM CDT | Special Weather Statement | DVN | Putnam | 20 min |
| Apr 10, 1:01 PM CDT | Special Weather Statement | DVN | Putnam | 14 min |
| Apr 10, 1:59 PM CDT | Special Weather Statement | DVN | McDonough | 31 min |
| Apr 10, 2:19 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 12 min |
| Apr 10, 4:37 PM CDT | Special Weather Statement | DVN | Putnam | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.